Alert archive / Indiana / Special Weather Statements in 2019

Special Weather Statement, NWS Indianapolis, IN

June 5, 2019Daviess County, Knox County, Martin County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 5, 2019, 8:21 PM EDT for Daviess County, Knox County, Martin County, Indiana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 8:21 PM EDT (00:21 UTC)
Expired
Jun 5, 2019, 9:30 PM EDT
In force
69 min
Issued by
NWS Indianapolis, IN

Counties Daviess County, IN, Knox County, IN, Martin County, IN

The radar

The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WWUS83 KIND 060021
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
821 PM EDT Wed Jun 5 2019
 
INZ067>069-060130-
Daviess IN-Knox IN-Martin IN-
821 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MARTIN AND DAVIESS
COUNTIES UNTIL 930 PM EDT...

At 821 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russellville to 10 miles northwest of
Shoals. Movement was southeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Vincennes, Washington, Shoals, Bicknell, Loogootee, Odon, Elnora,
Oaktown, Monroe City, Wheatland, Bruceville, Plainville, Sandborn,
Montgomery, Edwardsport, Decker, Crane, Cannelburg, Alfordsville and
West Boggs Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern Indiana.

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8721 3851 8730 3854 8737 3851 8737
      3854 8743 3850 8749 3850 8753 3867 8760
      3868 8753 3874 8750 3886 8755 3890 8753
      3890 8670 3853 8668 3853 8683 3849 8695
TIME...MOT...LOC 0021Z 300DEG 31KT 3885 8754 3879 8692 

$$

NIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 5, 7:32 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 5, 7:32 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
732 PM EDT Wed Jun 5 2019

.UPDATE...

The Aviation section has been updated below.

&&

.SYNOPSIS...
Issued at 233 PM EDT Wed Jun 5 2019

Latest surface analysis shows boundary that extends NE to SW
across the northwest part of central IN. Storms extend along and
just ahead of this boundary and will continue to move through
central IN into early tonight.

&&

.NEAR TERM /Tonight/...
Issued at 233 PM EDT Wed Jun 5 2019

Frontal boundary will continue to move south through central IN
during the period. Much of the activity should be across the
southern half of the area after midnight leaving just a slight
chance with any further development across the northern areas.

&&

.SHORT TERM /Thursday through Saturday/...
Issued at 233 PM EDT Wed Jun 5 2019

Quasistationary frontal boundary will remain over southern IN/
northern KY during the period. Easterly flow around high pressure
over the southern Great Lakes should keep skies partly cloudy with
temperatures around 80. But, having that stationary boundary
across/near the southern counties will also keep POPs sufficient
for scattered afternoon/evening thunderstorms around, and some
could produce brief downpours keeping flooding in some area a
risk.

Thursday night and Friday look the driest at this point as that
pesky boundary moves south of the Indiana. Temperatures will be
warm around 80 degrees and a bit less humid as high pressure will
still be over the eastern Great Lakes keeping the area with an
easterly surface flow.

But, this changes going into Saturday as the boundary to the south
returns northward in response to a mid/upper level trough/low
moves into the TN and lower OH Valley region. POPs will increase
on Saturday along and south of the boundary with showers and
thunderstorms expected through the day.

&&

.LONG TERM /Saturday Night through Wednesday/...
Issued at 229 PM EDT Wed Jun 5 2019

An active pattern will persist for the second half of the weekend
and early part of next week before a drier...cooler airmass once
again expands into the region.

The greatest coverage to rain and thunderstorms continues to focus
Saturday night and Sunday as a slow moving upper level low and
attendant surface wave drift across the Tennessee and lower Ohio
Valleys. With a tropical airmass over the region with precip water
values making a run at 2 inches or greater by Sunday...torrential
rain and associated flooding will remain a primary
concern...especially across the southern half of the forecast
area. The upper low and surface wave will drift south Sunday night
and Monday aided by a cold front that will finally shove the
deeper moisture out of the region.

Growing confidence that high pressure will build into the Great
Lakes and Ohio Valley for Tuesday and Wednesday bringing a drier
airmass with below normal temperatures as the upper pattern
transitions to more of a northwest flow. High temperatures in the
low to mid 70s will be common Tuesday and Wednesday.

&&

.AVIATION /Discussion for the 06/00Z TAFs/...
Issued at 728 PM EDT Wed Jun 5 2019

Largely VFR through the period. MVFR fog and/or ceilings possible
near daybreak Thursday, returning to VFR by mid morning.

Will carry VCTS at HUF/BMG for the first couple of hours as
convection remains near but just south of those sites.

All sites received some rainfall today, and expect that this may
contribute to some fog development depending on degree of sky
cover late tonight.

Winds will generally be variable throughout the period less than
10KT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...DM
NEAR TERM...DM
SHORT TERM...DM
LONG TERM...Ryan
AVIATION...Nield
Hazardous weather outlook, Jun 5, 5:25 AM EDT, 14 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
525 AM EDT Wed Jun 5 2019

INZ021-028>031-035>049-051>057-060>065-067>072-060930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
525 AM EDT Wed Jun 5 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Scattered thunderstorms are expected today and tonight. Some
of these storms may be strong to severe.

Hazards: Damaging winds, large hail, heavy rainfall, lightning.

Timing: Thunderstorms are possible any time today or tonight. The
best chances for severe storms will be from 4 pm to 11 pm.

Discussion: An upper wave and surface frontal system will move
through central Indiana bringing thunderstorms to the area today.
Instability and some shear could allow these storms to become strong
to severe late afternoon through this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: There are chances for thunderstorms across parts of central
Indiana Thursday through Tuesday. At this point widespread severe
storms are not expected.

Discussion: A stalling frontal boundary and an upper low traveling
across the southern U.S. will keep chances for showers and
thunderstorms in place across parts of central Indiana through
Tuesday. Heavy rainfall and lightning will be the main threats from
these storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed after 4 pm.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

CP

In the hours before

Local storm report, Jun 5, 7:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
737 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 NW GLENWOOD           39.65N 85.34W
06/05/2019                   RUSH               IN   EMERGENCY MNGR

            TREES DOWN IN THE AREA. TIME ESTIMATED FROM
            RADAR.

&&

KH
Local storm report, Jun 5, 7:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     4 NW ELIZABETHTOWN      39.17N 85.86W
06/05/2019                   BARTHOLOMEW        IN   PUBLIC

            DAMAGE TO TREES AND POWER LINES SOUTHEAST OF
            COLUMBUS.

&&
Local storm report, Jun 5, 7:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLOOD            4 N DARLINGTON          40.17N 86.77W
06/05/2019                   MONTGOMERY         IN   911 CALL CENTER

            ROAD IS IMPASSABLE DUE TO FLOODING.

&&

KH
Local storm report, Jun 5, 7:49 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      3 S LINDEN              40.14N 86.90W
06/05/2019                   MONTGOMERY         IN   911 CALL CENTER

            ROAD WAS PREVIOUSLY COVERED BY FLOOD WATERS
            BUT HAS NOW RECEDED.

&&

KH
Special weather statement, Jun 5, 8:09 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
809 PM EDT Wed Jun 5 2019

INZ069-070-060115-
Martin IN-Lawrence IN-
809 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARTIN AND SOUTHERN LAWRENCE
COUNTIES UNTIL 915 PM EDT...

At 808 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Bedford to near Shoals.
Movement was southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Shoals, Mitchell, Loogootee, Williams, Spring Mill State Park, Indian
Springs, Huron, Tunnelton, Burns City and Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southwestern Indiana.

LAT...LON 3850 8692 3882 8692 3882 8691 3883 8690
      3882 8629 3881 8628 3876 8628 3874 8629
      3873 8631 3869 8631 3869 8668 3853 8668
      3853 8683 3849 8688
TIME...MOT...LOC 0008Z 293DEG 16KT 3877 8632 3875 8676

NIELD
Special weather statement, Jun 5, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
821 PM EDT Wed Jun 5 2019

INZ067>069-060130-
Daviess IN-Knox IN-Martin IN-
821 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR KNOX...MARTIN AND DAVIESS
COUNTIES UNTIL 930 PM EDT...

At 821 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russellville to 10 miles northwest of
Shoals. Movement was southeast at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Vincennes, Washington, Shoals, Bicknell, Loogootee, Odon, Elnora,
Oaktown, Monroe City, Wheatland, Bruceville, Plainville, Sandborn,
Montgomery, Edwardsport, Decker, Crane, Cannelburg, Alfordsville and
West Boggs Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southwestern Indiana.

LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
      3855 8721 3851 8730 3854 8737 3851 8737
      3854 8743 3850 8749 3850 8753 3867 8760
      3868 8753 3874 8750 3886 8755 3890 8753
      3890 8670 3853 8668 3853 8683 3849 8695
TIME...MOT...LOC 0021Z 300DEG 31KT 3885 8754 3879 8692

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:09 PM EDTSpecial Weather StatementINDMartin66 min
Jun 5, 10:01 PM EDTAreal Flood WarningINDBoone, Montgomery6 hr
Jun 5, 10:27 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren24 hr
Jun 6, 4:13 AM EDTAreal Flood AdvisoryINDBoone, Montgomery6 hr
Jun 6, 4:45 AM EDTAreal Flood WarningINDJackson, Lawrence6 hr
Jun 6, 10:27 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren34 hr
Jun 6, 5:20 PM EDTAreal Flood AdvisoryINDBartholomew, Jackson3 hr

Nearby

Special Weather Statements in Indiana, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.